Primary Menu
LONDON, ENGLAND - AUGUST 27: In this photo illustration, a man smokes an E-Cigarette at the V-Revolution E-Cigarette shop in Covent Garden on August 27, 2014 in London, England. The Department of Health have ruled out the outlawing of 'e-cigs' in enclosed spaces in England, despite calls by WHO, The World Health Organisation to do so. WHO have recommended a ban on indoor smoking of e-cigs as part of tougher regulation of products dangerous to children. (Photo by Dan Kitwood/Getty Images)

There have been numerous reports recently of vaping-related illnesses, and now they have an official name: EVALI.

Per People, EVALI stands for “e-cigarette or vaping product use-associated lung injury.” As of October 8, there have been 1,299 cases of EVALI reported to the Center For Disease Control and Prevention. 26 of those cases have resulted in death.

They have yet to pin down the root cause of these illnesses, but they do know that 60 percent of the patients were using nicotine-based products, 76 percent were using THC products.

Symptoms of EVALI include coughing, chest pain, shortness of breath, abdominal pain, nausea, vomiting, diarrhea, fever, chills, and weight loss. CDC warns that EVALI has similar symptoms to the flu, so doctors should be aware of its symptoms to differentiate it.